Just Labradors banner

1 - 6 of 6 Posts

·
Registered
Joined
·
14,925 Posts
Discussion Starter #1
Can medicines make the eyes look foggy??

Emma's eyes look foggy... :(

I haven't noticed that until after the surgery.... :-\ She got injections of Bimoxyl, Metacam and Domitor after surgery. I gave her pills: Rimadyl for the first 3 days and 5 days with Vetrimoxin. Last day today with Vetrimoxin.

Or do I just have to admit she has started to get cataract.... Does that mean she's going to be blind? :'( :'(
 

·
Registered
Joined
·
14,925 Posts
Discussion Starter #3
I hope Emma recovers quickly. She is one of my JL favorites. I love that sweet face!
Thank you Susan. She feels great. Just waiting another week to remove the stitches now. :)

I will ask the vet about the eyes then. Maybe I just over reacted when I looks at her eyes against the light. When I look now they don't seem so cloudy, a bluish tone (the lens), but they have looked bluish since before. Not at all like my sis sweet Cavalier she had years ago, he had very cloudy,almost white lenses.

I remember I asked the vet if she could see any cataract last fall and she said no. She still have beautiful eyes and seems to see like she always has done, so hopefully it's nothing. :)
 
C

·
Guest
Joined
·
0 Posts
What you're seeing may be nuclear (sometimes called lenticular) sclerosis. It's a thickening of the lens that is quite common in older dogs. The pupil looks sort of hazy or grayish instead of black because the thickening causes more light to be reflected but it doesn't seem to have much affect on the dog's ability to see. It was very visible in my first two yellow girls their last few years, less so in my chocolate male. It's easier to see when the pupil is dilated which can happen with anesthesia and with some other medications so that may be why you're noticing it more now. Your vet should be able to tell you if that's what's happening or if there are cataracts forming.
Here's an article:
http://www.petplace.com/dogs/lenticular-sclerosis-in-dogs/page1.aspx

Hugs to sweet Emma! :)
 

·
Registered
Joined
·
3,656 Posts
My cousins lab had ear infections often and I remember he had something happen to his eyes from the antibiotics. I don't remember the whole eye looking foggy, but he would get a section of his eye that looked foggy. It took time to go away, but nothing was wrong and nothing was permanent. I would mention it to your vet. Hope she's feeling good.
 

·
Registered
Joined
·
14,925 Posts
Discussion Starter #6
Thank's both of you. Thank's for the interesting article. When I read that article I'm sure it's just a normal agechange, I have just not seen it before. Her eyes looks normal when the pupils are small, so it probably was because of the meds had dilated the pupils I was able to see the difference. She still has a great sight and beautiful eyes. :) But I will ask the vet next time.
 
1 - 6 of 6 Posts
Top